Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
We report here a case of drug-related thrombo-cytopenia associated with infliximab and later with adalimumab in a patient with Crohn’s disease. A 42-year-old woman was diagnosed with colonic Crohn’s disease with perianal fistula lesions (Perianal Disease Activity Index (PDAI) = 11). She was treated with metronidazole and azathioprine. After 2 months the patient remained symptomatic and three infusions with infliximab (monoclonal antibody against tumour necrosis factor α (TNFα)) at a dose of 5 mg/kg were administered at 0, 2 and 6 weeks. The symptoms decreased and improvement was noted (PDAI = 2). Maintenance therapy with infliximab every 8 weeks was started. After three additional infusions, a routine blood count showed thrombocytopenia of 44×109/l (fig 1) with normal haemoglobin, white blood cell count and coagulation tests. Pseudo-thrombocytopenia …
Competing interests: None.